MAUDE Adverse Event Report: ARTHREX INC. IMPLANT SYSTEM,BIO-COMP ACHILLES SPEEDBRIDGE; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX INC. IMPLANT SYSTEM,BIO-COMP ACHILLES SPEEDBRIDGE; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number AR-8928BC-CP
Health Effect - Clinical Codes Pain (1994); Reaction (2414)
Date of Event 03/10/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The contribution of the device to the reported event could not be determined as the device remained in the patient therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.A possible cause of this type of event may be a reaction of the patient to the material(s) implanted or used during the implant procedure.Product directions for use warns of effects like foreign body and allergic-like reactions as well as infections both deep and superficial to the implant materials.Patient sensitivity to materials must be considered prior to implantation.This is the first complaint of this type for this part/lot combination.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the patient underwent an achilles repair on (b)(6) 2017.The patient has been experiencing pain since the procedure and the surgical area is warm to the touch.According to the patient the surgeon implanted two arthrex devices.On (b)(6) 2017 the patient saw her surgeon due the pain and he prescribed an oral steroid and advised that she was having a reaction.The surgeon also advised that implants take 6-8 months to absorb.

Brand Name
IMPLANT SYSTEM,BIO-COMP ACHILLES SPEEDBRIDGE
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6875402
Report Number1220246-2017-00353
Device Sequence Number16484930
Product Code MAI
UDI-Device Identifier00888867049123
UDI-Public00888867049123
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K101823
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 09/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/01/2017
Device Model NumberAR-8928BC-CP
Device Catalogue NumberAR-8928BC-CP
Device Lot Number10013240
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2017
Initial Report FDA Received Date09/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;